Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


A precomposition analysis of linear operators on $ l\sp p$

Author: Steve M. Hudson
Journal: Proc. Amer. Math. Soc. 111 (1991), 227-233
MSC: Primary 47B37; Secondary 47B38
MathSciNet review: 1031666
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Given a function $ g$, the operator that sends the function $ f(x)$ to the function $ f(g(x))$ is called a precomposition operator. If $ g$ preserves measure on its domain, at least approximately, then this operator is bounded on all the $ {L^p}$ spaces. We ask which operators can be written as an average of precomposition operators. We give sufficient, almost necessary conditions for such a representation when the domain is a finite set. The class of operators studied approximate many commonly used positive operators defined on $ {L^p}$ of the real line, such as maximal operators.

A major tool is the combinatorial theorem of distinct representatives, commonly called the marriage theorem. A strong connection between this theorem and operators of weak-type 1 is demonstrated.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47B37, 47B38

Retrieve articles in all journals with MSC: 47B37, 47B38

Additional Information

PII: S 0002-9939(1991)1031666-8
Article copyright: © Copyright 1991 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia